question-icon

What Causes Abdominal Pain And Diarrhea While On Flagyl?

default
Posted on Sat, 28 Oct 2017
Question: I had a shrimp dinner at a local restaurant about a month ago. The next morning I experienced stomach cramping along with flu like symptoms. All my symptoms went away within a day but not the diarrhea. I started a regimen of flagyl. The cramping subsided but not the diarrhea. Yesterday I started probiotics and fiber . My diarrhea is only in the am hours and now I’ve started the cramping again. I do not have insurance so I am trying to alleviate this problem and stay out of a doctors office. Please advise
doctor
Answered by Dr. T Chandrakant (1 hour later)
Brief Answer:
As discussed in details below.

Detailed Answer:
Hi.
Thanks for your query.
Noted the history and understood the concerns.
To recapitulate: Female/55 - shrimp dinner - stomach cramps along with flu like symptoms the next morning - okay within a day except diarrhea - Flagyl - no cramps but diarrhea - probiotics and fibers yesterday - diarrhea only in the morning hours - cramping again - no insurance hence trying to alleviate the problems....
Since diarrhea has persisted for a month and cramping restarted now only the mot probable cause can be as follows:
Sub-clinical intestinal infection manifesting only as diarrhea and cramps now.
Intolerance to certain food products, additives and/or beverages.
May be stress and/or anxiety related.
Well, you have had Flagyl. You can repeat the course for 5 day, continue probiotics.
Try to identify the factors, foods or anything that instigate or enhance the problems and stop/avoid these and may help you.
Increase curds/yogurt, banana in the diet.
Take activated charcoal also.
If possible get at least the stool tests and blood tests for CBC, thyroid functions
If the stool shows infection a course of an antibiotic that suits you may help you further.

Please get these done and let me know the results and reports.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. T Chandrakant

General Surgeon

Practicing since :1984

Answered : 14771 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Abdominal Pain And Diarrhea While On Flagyl?

Brief Answer: As discussed in details below. Detailed Answer: Hi. Thanks for your query. Noted the history and understood the concerns. To recapitulate: Female/55 - shrimp dinner - stomach cramps along with flu like symptoms the next morning - okay within a day except diarrhea - Flagyl - no cramps but diarrhea - probiotics and fibers yesterday - diarrhea only in the morning hours - cramping again - no insurance hence trying to alleviate the problems.... Since diarrhea has persisted for a month and cramping restarted now only the mot probable cause can be as follows: Sub-clinical intestinal infection manifesting only as diarrhea and cramps now. Intolerance to certain food products, additives and/or beverages. May be stress and/or anxiety related. Well, you have had Flagyl. You can repeat the course for 5 day, continue probiotics. Try to identify the factors, foods or anything that instigate or enhance the problems and stop/avoid these and may help you. Increase curds/yogurt, banana in the diet. Take activated charcoal also. If possible get at least the stool tests and blood tests for CBC, thyroid functions If the stool shows infection a course of an antibiotic that suits you may help you further. Please get these done and let me know the results and reports.